Alert archive / Michigan / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Northern Indiana
NWS Northern Indiana issued this winter storm watch at Feb 19, 2011, 4:49 AM EST for Elkhart County, LaGrange County, Steuben County, Indiana; Fulton County, Williams County, Ohio; 4 counties in Michigan. It took effect at Feb 20, 2011, 9:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 19, 2011, 4:49 AM EST (09:49 UTC)
- In effect from
- Feb 20, 2011, 9:00 AM EST
- Expired
- Feb 20, 2011, 5:02 AM EST
- In force
- Issued by
- NWS Northern Indiana
Counties Elkhart County, IN, LaGrange County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 123 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640 WWUS43 KIWX 190949 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 449 AM EST SAT FEB 19 2011 ...POTENTIAL DEVELOPING WINTER STORM... .A DEVELOPING WINTER STORM SYSTEM WILL QUICKLY MOVE EAST ACROSS THE PLAINS SATURDAY NIGHT AND INTO THE SOUTHWEST GREAT LAKES ON SUNDAY. IN ADVANCE OF THIS SYSTEM...A MYRIAD OF WINTER WEATHER PRECIPITATION IS EXPECTED TO DEVELOP. AT THE ONSET SUNDAY MORNING...PRIMARILY A MIX OF SLEET AND SNOW IS ANTICIPATED. AS WARMER AIR ALOFT SURGES NORTHWARD THE PRECIPITATION IS ANTICIPATED TO MIX WITH FREEZING RAIN BY MIDDAY SUNDAY. SOUTH OF A BENTON HARBOR MICHIGAN TO ANGOLA INDIANA TO WAUSEON LINE...THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO ALL RAIN BY SUNDAY EVENING. FURTHER NORTH...MORE SIGNIFICANT ICE ACCUMULATION IS POSSIBLE. THE EXACT TRACK OF THIS SYSTEM WILL DICTATE PRECIPITATION TYPES AND AMOUNTS...STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE FORECAST UPDATES. INZ005>007-MIZ077>079-OHZ001-002-191800- /O.NEW.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-WILLIAMS- FULTON OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON 449 AM EST SAT FEB 19 2011 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...A MIX OF PRECIPITATION IS EXPECTED TO BEGIN SUNDAY MORNING. * MAIN IMPACT...A MIX OF SNOW...SLEET AND FREEZING RAIN...BEFORE CHANGING TO RAIN LATE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MIZ080-081-191800- /O.NEW.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ BRANCH-HILLSDALE- INCLUDING THE CITIES OF...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE 449 AM EST SAT FEB 19 2011 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...A MIX OF WINTER PRECIPITATION IS EXPECTED TO BEGIN BY LATE SUNDAY MORNING. * MAIN IMPACT...SOME SNOW AND SLEET...FOLLOWED BY THE POTENTIAL FOR SIGNIFICANT ICE ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
842 WWUS43 KIWX 191708 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1208 PM EST SAT FEB 19 2011 ...WINTER STORM WATCH IN EFFECT FOR SOUTHERN MICHIGAN AND EXTREME NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO SUNDAY AND SUNDAY NIGHT... .A DEVELOPING WINTER STORM SYSTEM WILL MOVE RAPIDLY EAST ACROSS THE PLAINS TONIGHT AND INTO THE SOUTHWEST GREAT LAKES ON SUNDAY. IN ADVANCE OF THIS SYSTEM...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND CHANGE QUICKLY TO FREEZING RAIN AS WARMER AIR ALOFT OVERSPREADS THE AREA. SOUTH OF A BENTON HARBOR MICHIGAN TO ANGOLA INDIANA TO WAUSEON OHIO LINE...THE FREEZING RAIN IS EXPECTED TO CHANGE OVER TO JUST RAIN FOR A PERIOD SUNDAY AFTERNOON AND SUNDAY EVENING. FURTHER NORTH...MORE SIGNIFICANT ICE ACCUMULATION IS POSSIBLE. THE EXACT TRACK OF THIS SYSTEM WILL DICTATE PRECIPITATION TYPES AND AMOUNTS...STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE FORECAST UPDATES. INZ005>007-MIZ077>079-OHZ001-002-200115- /O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-WILLIAMS- FULTON OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON 1208 PM EST SAT FEB 19 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES SHOULD WARM ABOVE FREEZING FOR AWHILE SUNDAY AFTERNOON AND EVENING...BUT MORE FREEZING RAIN IS EXPECTED LATE SUNDAY NIGHT. * MAIN IMPACT...ICY CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MIZ080-081-200115- /O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ BRANCH-HILLSDALE- INCLUDING THE CITIES OF...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE 1208 PM EST SAT FEB 19 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND CHANGE TO FREEZING RAIN IN THE AFTERNOON. * MAIN IMPACT...SIGNIFICANT ICE ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
550 WWUS43 KIWX 192031 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 331 PM EST SAT FEB 19 2011 ...WINTER STORM WATCH IN EFFECT FOR EXTREME SOUTHERN MICHIGAN EXTREME NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO SUNDAY AND SUNDAY NIGHT... .A LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS TONIGHT AND TO CENTRAL OHIO BY MONDAY MORNING. IN ADVANCE OF THIS SYSTEM...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND QUICKLY CHANGE TO FREEZING RAIN AS WARMER AIR ALOFT OVERSPREADS THE AREA. SOUTH OF A BENTON HARBOR MICHIGAN TO ANGOLA INDIANA TO WAUSEON OHIO LINE...THE FREEZING RAIN IS EXPECTED TO CHANGE OVER TO JUST RAIN FOR A PERIOD SUNDAY AFTERNOON AND SUNDAY EVENING. FURTHER NORTH...MORE SIGNIFICANT ICE ACCUMULATION IS POSSIBLE. THE EXACT TRACK OF THIS SYSTEM WILL DICTATE PRECIPITATION TYPES AND AMOUNTS...STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE FORECAST UPDATES. INZ005>007-MIZ077>079-OHZ001-002-200445- /O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-WILLIAMS- FULTON OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON 331 PM EST SAT FEB 19 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES SHOULD WARM ABOVE FREEZING FOR AWHILE SUNDAY AFTERNOON AND EVENING...BUT MORE FREEZING RAIN IS EXPECTED LATE SUNDAY NIGHT. * MAIN IMPACT...ICY CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MIZ080-081-200445- /O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ BRANCH-HILLSDALE- INCLUDING THE CITIES OF...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE 331 PM EST SAT FEB 19 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND CHANGE TO FREEZING RAIN IN THE AFTERNOON. * MAIN IMPACT...SIGNIFICANT ICE ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
833 WWUS43 KIWX 200251 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 951 PM EST SAT FEB 19 2011 ...WINTER STORM WATCH IN EFFECT FOR EXTREME SOUTHERN MICHIGAN EXTREME NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO SUNDAY AND SUNDAY NIGHT... .A LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS TONIGHT AND TO CENTRAL OHIO BY MONDAY MORNING. IN ADVANCE OF THIS SYSTEM...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND QUICKLY CHANGE TO FREEZING RAIN AS WARMER AIR ALOFT OVERSPREADS THE AREA. SOUTH OF A BENTON HARBOR MICHIGAN TO ANGOLA INDIANA TO WAUSEON OHIO LINE...THE FREEZING RAIN IS EXPECTED TO CHANGE OVER TO JUST RAIN FOR A PERIOD SUNDAY AFTERNOON AND SUNDAY EVENING. FURTHER NORTH...MORE SIGNIFICANT ICE ACCUMULATION IS POSSIBLE. THE EXACT TRACK OF THIS SYSTEM WILL DICTATE PRECIPITATION TYPES AND AMOUNTS...STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE FORECAST UPDATES. INZ005>007-MIZ077>079-OHZ001-002-201100- /O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-WILLIAMS- FULTON OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON 951 PM EST SAT FEB 19 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 9 AM EST SUNDAY THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 9 AM EST SUNDAY THROUGH MONDAY MORNING. * TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES SHOULD WARM ABOVE FREEZING FOR AWHILE SUNDAY AFTERNOON AND EVENING...BUT MORE FREEZING RAIN IS EXPECTED LATE SUNDAY NIGHT. * MAIN IMPACT...ICY CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MIZ080-081-201100- /O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ BRANCH-HILLSDALE- INCLUDING THE CITIES OF...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE 951 PM EST SAT FEB 19 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 9 AM EST SUNDAY THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 9 AM EST SUNDAY THROUGH MONDAY MORNING. * TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND CHANGE TO FREEZING RAIN IN THE AFTERNOON. * MAIN IMPACT...SIGNIFICANT ICE ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
038 WWUS43 KIWX 201002 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 502 AM EST SUN FEB 20 2011 ...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES IN EFFECT FOR PARTS OF NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHERN LOWER MICHIGAN... .A STRONG LOW PRESSURE SYSTEM WILL MOVE QUICKLY EAST FROM THE CENTRAL PLAINS EARLY THIS MORNING...INTO THE SOUTHERN GREAT LAKES LATE TONIGHT. IN ADVANCE OF THIS SYSTEM...SNOW AND SLEET WILL OVERSPREAD THE AREA LATER THIS MORNING AND QUICKLY MIX WITH AND THEN CHANGE TO FREEZING RAIN AS WARMER AIR ALOFT OVERSPREADS THE AREA. THE FREEZING RAIN IS EXPECTED TO CHANGE OVER TO RAIN FOR A TIME THIS AFTERNOON AND EVENING ACROSS THE ADVISORY AREAS. FURTHER NORTHEAST...COLD AIR AT THE SURFACE WILL BE MORE PERSISTENT AND AS SUCH WHERE MORE SIGNIFICANT ICE ACCRETION IS LIKELY. AREAS ALONG AND NORTH OF A LINE EXTENDING FROM COLDWATER MICHIGAN TO FREMONT INDIANA TO SWANTON OHIO COULD RECEIVE FROM ONE QUARTER TO ONE HALF INCH OF ICE...ON TOP OF AN INCH OR TWO OF SNOW AND SLEET ACCUMULATION. THE EXACT TRACK OF THIS SYSTEM WILL DICTATE PRECIPITATION TYPES AND AMOUNTS...STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR UPDATES. INZ006-007-MIZ079>081-OHZ001-002-201815- /O.UPG.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ /O.NEW.KIWX.WS.W.0002.110220T1500Z-110221T1200Z/ LAGRANGE-STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE... SWANTON 502 AM EST SUN FEB 20 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING FOR A MIX OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA TOWARD MID MORNING AND THEN CHANGE TO FREEZING RAIN BY LATE MORNING. TEMPERATURES SHOULD WARM TO AT OR JUST ABOVE FREEZING FOR AWHILE LATE THIS AFTERNOON AND EVENING...HOWEVER ADDITIONAL FREEZING RAIN IS EXPECTED TO DEVELOP THIS EVENING AS COLDER AIR SPREADS INTO THE AREA. * MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON ELEVATED AND UNTREATED ROADS. ONE QUARTER TO ONE HALF INCH OF ICE ACCUMULATION IS POSSIBLE...ESPECIALLY ALONG AND NORTHEAST OF A COLDWATER MICHIGAN TO FREMONT INDIANA TO SWANTON OHIO LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MIZ077-201800- /O.UPG.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ /O.NEW.KIWX.WW.Y.0007.110220T1200Z-110220T1800Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 502 AM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA AFTER SUNRISE THIS MORNING AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES WILL WARM ABOVE FREEZING THIS AFTERNOON AND EVENING. SOME ADDITIONAL FREEZING RAIN IS POSSIBLE AGAIN LATE TONIGHT. * MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON ELEVATED AND UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ INZ005-MIZ078-201815- /O.UPG.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/ /O.NEW.KIWX.WW.Y.0007.110220T1500Z-110220T2100Z/ ELKHART-CASS MI- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... DOWAGIAC...CASSOPOLIS...MARCELLUS 502 AM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA AFTER SUNRISE AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES WILL WARM ABOVE FREEZING FOR AWHILE THIS AFTERNOON AND EVENING. SOME ADDITIONAL FREEZING RAIN IS POSSIBLE AGAIN LATE TONIGHT. * MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON ELEVATED AND UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ003-004-012-014-016-017-201800- /O.NEW.KIWX.WW.Y.0007.110220T1200Z-110220T1800Z/ LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-KOSCIUSKO-WHITLEY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY 502 AM EST SUN FEB 20 2011 /402 AM CST SUN FEB 20 2011/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON. * TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA AROUND DAYBREAK AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES WILL WARM ABOVE FREEZING TOWARD THE NOON HOUR. SOME ADDITIONAL FREEZING RAIN IS POSSIBLE AGAIN LATE TONIGHT. * MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON ELEVATED AND UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ INZ008-009-OHZ004-005-201815- /O.NEW.KIWX.WW.Y.0007.110220T1500Z-110220T2100Z/ NOBLE-DE KALB-DEFIANCE-HENRY- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION... AUBURN...GARRETT...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER 502 AM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. * TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA TOWARD MID MORNING AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES WILL WARM ABOVE FREEZING THIS AFTERNOON AND EVENING. SOME ADDITIONAL FREEZING RAIN IS POSSIBLE AGAIN LATE TONIGHT. * MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON ELEVATED AND UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter storm watch went out at Feb 19, 12:42 AM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 19, 12:42 AM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1242 AM EST SAT FEB 19 2011 .AVIATION... VFR CONDITIONS CONTD AS HIGH PRESSURE RIDGE FM SRN CANADA TO MOUTH OF OH RVR EDGES ONLY SLOWLY EWD THRU THE FCST PD...KEEPING A DRY SUBSIDENT AIRMASS ACRS NRN IN. && .SHORT TERM... DEEP LOW OVER JAMES BAY THIS AFTN RESULTING IN RATHER TIGHT GRADIENT OVER OUR CWA WITH SUBSIDENCE MIXING DOWN THE STRONGER WINDS ALOFT. WINDS WILL GRADUALLY DIMINISH TONIGHT AS DIURNAL MIXING WEAKENS AND RIDGE OVER THE PLAINS BUILDS EAST. DRY AIRMASS, DECREASING WINDS, AND CLR SKIES SHOULD RESULT IN LARGE TEMP DROP IN OUR AREA OVERNIGHT WITH LOWS IN THE MID 20S. SFC RIDGE WILL MOVE ACROSS THE AREA SATURDAY PROVIDING FAIR WX. ALTHOUGH WINDS WILL BE LIGHTER THAN TODAY, CONSIDERABLE SUNSHINE SHOULD RESULT IN DECENT MIXING ALLOWING TEMPS TO CLIMB INTO THE U30S/L40S. STRONG LOW WILL MOVE EAST INTO THE CENTRAL PLAINS SAT NIGHT. STRONG 850-700MB ISENT LIFT/THETA-E ADVECTION AHEAD OF THIS SYSTEM SHOULD RESULT IN A BAND OF PRECIP MOVG TOWARD OR INTO WRN PORTIONS OF OUR CWA BY 12Z SUNDAY. TEMPS EXPECTED TO DROP OFF INTO THE M/U20S NE AND U20S/L30S SW SAT EVE, AND THEN STEADY OFF OR CLIMB LATE AS GRADIENT WINDS, WAA, AND CLOUD COVER INCREASES. DRY LOW LEVELS/EVAP COOLING SUGGESTS INITIAL BAND OF PRECIP SHOULD BE SNOW OR SLEET IF IT REACHES OUR CWA LATE SAT NGT. && .LONG TERM... SUNDAY THROUGH FRIDAY HIGHLY AMPLIFIED FLOW WILL BE THE NORM THROUGH THE PERIOD AS AN EASTERN PAC TROUGH WILL SUPPORT SEVERAL DISTURBANCES INTO THE CONUS. A PERTURBED HEIGHT PATTERN OVER THE GULF OF ALASKA WILL SUPPORT EASTERN PAC TROUGH RELOADING WITH FLOW AMPLIFICATION EXPECTED DOWNSTREAM INTO NOAM. FORECAST MODELS ARE IN GENERAL SYNOPTIC SCALE AGREEMENT WITH PERHAPS THE GFS BEING TOO AGGRESSIVE WITH EASTERN NOAM RIDGE SUPPRESSION BY MID NEXT WEEK PER IT/S SOLUTION OF A CLOSED HEIGHT FIELD ON THE SOUTHERN PERIPHERY OF THE EASTERN PAC TROUGH. PREFERENCE IS TOWARD THE ECMWF/GEM WHICH FITS PROGGED UPPER FLOW/JET STRUCTURE OVER THE SOUTHERN PLAINS...AND ALSO IS IN LINE WITH MEAN GEFS AND DGEX TRENDS. CERTAINLY LOOKS LIKE A ROLLER COASTER RIDE PER THERMAL FIELDS IS IN STORE...WITH SEVERAL CHANCES FOR PRECIP LOOMING. ALL INDICATIONS ARE TOWARD A GRADUAL SE TREND PER AN ARCTIC AIRMASS DAY/S 7 AND BEYOND...WITH POSSIBLE INTRODUCTION INTO THE NORTHERN PLAINS BY LATE DAY 7. MAIN CONCERN IN THE PERIOD WILL BE MIXED PRECIP ON SUN...WITH SNOW CHANCES ON MONDAY. SUN-MON...THE FIRST IN A SERIES OF POTENT UPPER LEVEL IMPULSES WILL EJECT FROM THE SW CONUS...WITH HEIGHT ADJUSTMENT AND WAA ONGOING INTO THE FA BY SUN MORNING. MAIN AREA OF LARGE SCALE ASCENT WILL REMAIN WELL NORTH OF THE REGION...WITH A LINGERING LL DRY WEDGE /EVIDENT IN BUFR DATA/ LIKELY FIGHTING AGAINST LL THETA-ADV PROCESSES. THETA-E ADV IS CERTAINLY NOT IMPRESSIVE WITH STRONGER FORCING SHIFTING NORTH OF THE AREA...BUT STILL EXPECT A PERIOD OF MIXED PRECIP ACROSS THE NORTH...WITH A CHANCE SOUTH. FORECAST MODELS HAVE CERTAINLY WAVERED ON THE TRACK OF THE LOW...WITH 12Z GUIDANCE GENERALLY FAVORING A SFC LOW TRACK OVER THE FAR NORTH. PREFERENCE IS FOR A NORTHERNER BIASED TRACK GIVEN SIG LOSS OF SNOW COVER/WEAK CAA SURGE FRI-SAT/AND GENERAL SE FLOW THROUGH THE EVENT. HENCE...HEAVIEST PRECIP AND ANY ASSOCIATED WINTER WEATHER IMPACTS ARE LIKELY TO STAY NORTH OF THE FA. WARM NOSE TEMPS SURGE TO WELL OVER 8C FA-WIDE...WITH PERHAPS THE NE SEEING A PERIOD OF ICING. ADJUSTED PRECIP TYPE AND MAX T/S SUN TO REFLECT THIS. PHASING UPPER WAVE WILL PUSH SLOWLY EAST SUN NIGHT INTO MON...WITH MID LEVEL DRY SLOTTING LIKELY OVER THE FA SUN NIGHT. RETAINED LIKELY POP MENTION NORTH...BUT IT IS QUITE POSSIBLE THAT APPRECIABLE PRECIP MAY RESIDE WELL NORTH OF THE FA...WITH DRIZZLE LIKELY UNDER THE SFC LOW NORTHERN AREAS. TROUGH SHIFTS SLOWLY SE MON...WITH COOLING PROFILES SUPPORTING A CHANGE OVER TO SNOW NW-SE. ACCUMULATING SNOW WILL BE POSSIBLE ON MONDAY ACROSS PORTIONS OF THE AREA...AND ANY ACCUMS WILL HIGHLY DEPEND ON HOW QUICK PROFILES COOL AND HOW FAR NORTHWEST THE ASSOCIATED LL DEFORMATION ZONE ENDS UP...AS THERMAL PROFILES ARE QUITE WARM. TUE-FRI...DRY WEATHER EXPECTED TUE-WED AS DEEP LAYER RIDGING IS PROGGED. TEMPS WILL BE QUITE TRICKY GIVEN QUESTIONS ON SNOW COVER FROM MON. TUE DOES LOOK MUCH COOLER GIVEN CAA SURGE AND LIGHT MIXING...BUT SNOW COVER WILL CERTAINLY DICTATE MIXING HEIGHTS...WITH MUCH WARMER CONDITIONS POSSIBLE GIVEN THE INCREASING SUN ANGLE. THE SAME IS TRUE FOR WED AS AMPLE SUN COULD SUPPORT STRONG SUPER ADIABATS. ANOTHER EJECTING IMPULSE IS EXPECTED BY THUR-FRI WITH DEEP SOUTHERLY FLOW LIKELY TO SUPPORT WARM TEMPS IN THE PERIOD PRE-COLD FRONTAL. PREFERRED TO TREND TOWARD HPC NUMBERS THUR WHICH SUPPORT TEMPS INTO THE 40S...TO NEAR 50 SOUTH. WARMER READINGS ARE QUITE POSSIBLE. OTHERWISE...RETAINED CHANCE POPS WITH A RAIN SNOW MIX POSSIBLE NORTH...LIKELY TRENDING TO ALL RAIN GIVEN THE EXPECTED AMPLIFIED PATTERN. COOLING THERMAL FIELDS CAN BE EXPECTED INTO FRI AND BEYOND AS HEIGHT FALLS SPREAD SE INTO THE CONUS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LMZ043-046. && SHORT TERM...JT LONG TERM...JC AVIATION...MURPHY
Hazardous weather outlook, Feb 18, 4:58 AM EST, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST FRI FEB 18 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM EST FRI FEB 18 2011 /358 AM CST FRI FEB 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM RECENT SNOWMELT WILL CAUSE RIVER LEVELS TO RISE WITH MINOR FLOODING POSSIBLE...ESPECIALLY IN THE MAUMEE AND WABASH RIVER BASINS. THE POTENTIAL FOR BREAKUP AND SUBSEQUENT JAMMING OF ICE COULD EXACERBATE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MIX OF RAIN...FREEZING RAIN AND SNOW IS EXPECTED SUNDAY THROUGH MONDAY WITH ACCUMULATING SNOW POSSIBLE MONDAY. ELEVATED RIVER LEVELS AND POTENTIAL ICE JAMS ARE EXPECTED INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 AM EST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:18 AM EST | Small Craft Advisory | IWX | 5 hr | |
| Feb 19, 6:32 AM EST | River Flood Warning | IWX | Adams, Wells | 52 hr |
| Feb 18, 10:30 PM EST | River Flood Warning | IWX | Defiance, Henry | 46 hr |
Nearby
Winter Storm Watches in Michigan, 2011Winter Storm Watches in Indiana, 2011Winter Storm Watches in Ohio, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.